MAUDE Adverse Event Report: BIOGENNIX, LLC SYPHER ALIF SPACER SYSTEM

BIOGENNIX, LLC SYPHER ALIF SPACER SYSTEM
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2016
Type of Reportable Event Malfunction
Event or Problem Description
During a procedure, on (b)(6) 2016, the doctor encounter an osteophyte near the implant site that impeded direct alignment of the sypher locking cover plate assembly to the implanted sypher spacer.The cover plate screw and the spacer insert were not properly aligned using the free-hand technique, resulting in cross-threading of the screw into the spacer insert to a degree that prevented the screw from being fully seated as well as impossible to remove the screw by unscrewing it from the cover plate.The doctor then attempted to remove the locking cover plate screw using pliers and in the process the spacer insert was pulled out of the spacer along with the locking cover plate assembly.Since the sypher spacer was firmly fixed in place with the three sypher titanium screws, the doctor decided to finish the procedure without a locking cover plate assembly.In a follow-up with the doctor on (b)(6) 2016, he indicated that the patient was doing well and that in future situations he would remove any obstructing osteophytes prior to sypher spacer implantation.Biogennix assessment: biogennix received the returned sypher locking plate assembly components related to this complaint.The investigation concluded that this complaint was a result of misalignment and cross-threading of implant components due to an osteophyte location that prevented aligned access to the implant.Visual assessment and the doctor's description of events indicate that the sypher locking plate assembly met all the specification requirements and no additional action is required as a result of this complaint.Field experience will be monitored for similar occurrence.

Brand Name
SYPHER ALIF SPACER SYSTEM
Common Device Name
SYPHER ALIF SPACER SYSTEM
Manufacturer (Section D)
BIOGENNIX, LLC
18007 sky park cir ste f
irvine 92614
MDR Report Key6146011
Report Number3008773560-2016-00004
Device Sequence Number19100210
Product Code MAX
UDI-Device Identifier00812593020330
UDI-Public00812593020330
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141798
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date08/26/2017
Device Model NumberN/A
Device Catalogue NumberSAS-3212
Device Lot Number1592
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2016
Initial Report FDA Received Date12/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;